MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925045
Medical Device Problem Codes Material Rupture (1546); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization with the target aneurysm at the basilar artery, when the complaint coil a 2.50mm x 4.50cm galaxy g3 mini (glm925045 / l15548) was being inserted into the concomitant sl-10® microcatheter (stryker), there was a little resistance felt between the coil and the microcatheter.The physician proceeded as he/she was thinking it would be fine.However, the complaint coil came out of the peel away / introducer sheath.The delivery wire was pulled back in attempt to restore the introducer sheath, but it was not successful and the complaint coil unraveled.The complaint coil became unstable and was removed.A new coil was implanted and the procedure was successfully complete without any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a coil embolization with the target aneurysm at the basilar artery, when the complaint coil a 2.50mm x 4.50cm galaxy g3 mini (glm925045 / l15548) was being inserted into the concomitant sl-10® microcatheter (stryker), there was a little resistance felt between the coil and the microcatheter.The physician proceeded as he/she was thinking it would be fine.However, the complaint coil came out of the peel away / introducer sheath.The delivery wire was pulled back in attempt to restore the introducer sheath, but it was not successful and the complaint coil unraveled.The complaint coil became unstable and was removed.A new coil was implanted and the procedure was successfully complete without any patient adverse event or complication.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l15548) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling / stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling for the device to prevent such issue from occurring.The embolic coil can become unraveled or stretched during attempts to withdraw it against resistance.With the information provided but without the complaint coil and the concomitant microcatheter available for analyses, the reported issue could not be confirmed through functional evaluation.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint device.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 11-jan-2022.The healthcare professional reported that during a coil embolization with the target aneurysm at the basilar artery, when the complaint coil a 2.50mm x 4.50cm galaxy g3 mini (glm925045 / l15548) was being inserted into the concomitant sl-10® microcatheter (stryker), there was a little resistance felt between the coil and the microcatheter.The physician proceeded as he/she was thinking it would be fine.However, the complaint coil came out of the peel away / introducer sheath.The delivery wire was pulled back in attempt to restore the introducer sheath, but it was not successful and the complaint coil unraveled.The complaint coil became unstable and was removed.A new coil was implanted and the procedure was successfully complete without any patient adverse event or complication.[additional information]: on 11-jan-2022, additional information was received.The information indicated that the target was an internal carotid-posterior communicating artery (icpc) about 5mm.There was no resistance between the guidewire and the microcatheter when the target was being accessed.The information indicated that prior to the complaint coil, no other coils went through the microcatheter; that there was no resistance felt when the next coil was inserted.The resistance issue reported was encountered when the coil was being inserted through the microcatheter, before exiting the microcatheter.The microcatheter was repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter (the coil was used like a guidewire to reposition the microcatheter).There was a one-to-one relationship between the coil and the delivery wire verified with fluoro piro to repositioning.Coil entanglement with previously placed coil was not suspected as a contributing factor to the reported coil unraveled issue.Additional intervention was not required.Aside from the reported unraveled condition of the coil, no other additional damage was reported.The information indicated that after the coil unraveled, it was removed by applying negatige pressure to the microcatheter; it was removed normally.There was no report of any blood flow restriction / reduction as a result of the reported issue.The reported issue did not result in a clinically significant delay in the procedure.E.1: the initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13142894
Report Number3008114965-2021-00740
Device Sequence Number1533801
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberGLM925045
Device Catalogue NumberGLM925045
Device Lot NumberL15548
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date01/03/2022
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAUNCHER ¿ GUIDE CATHETER (MEDTRONIC); SL-10® MICROCATHETER (STRYKER); TRAXCESS® GUIDEWIRE (MICROVENTION-TERUMO)
Patient SexUnknown